Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

174 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Having problem of less facial hair and high DHT level shown in hormone test. Suggest the cure

Answered by
Dr.
Dr. Rahul Kumar

Dermatologist

Practicing since :2010

Answered : 6264 Questions

default
Posted on Mon, 18 Nov 2013 in Skin Hair and Nails
Question: Hi sir, i am facing problem of less facial hair. I concerned with endocrinologist for check of Hormonal imbalance but it was said my tests are normal but DHT level was high and doctor recommend me for the intake protinex with milk which leads to healthy hair. But i believe there is some other problem, according to my internet research High DHT level led follicles roots are inactive means roots does not detects presence of Hormone in Blood.
Here is DHT and Testosterone test result----
DHT- Above 2500
Testosterone - 5.25 ng/ML

Please sir suggest me cure...and on this website http://rogainefacialhair.com/ it seems to me a Plausible but i doubt....sir do you suggest me to use Cipla Tugain (Minoxidil content) for facial hair or FDA approved Rogaine.
I will be thankful to you.
doctor
Answered by Dr. Rahul Kumar 6 hours later
Brief Answer:
Details below

Detailed Answer:
Hello,
Thanks for the query.
Your hormone levels are fine but the hair follicles are not responding to that.
This type of condition is called as testosterone insensitivity syndrome.

I would like to know whether you have normal axillary and pubic hair or even these are less.

If possible attach a photograph of your facial axillary and pubic hairs.
It is important to see whether they are vellus or terminal hair.

Rogaine and tugain both are same thing but I doubt its efficacy in your condition.
Waiting for your response.

Let me know if you have any other doubts.
Thank you
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rahul Kumar 8 hours later
Thanks for your response sir,

Yes sir i wanted to clear you that, pubic hair growth is good and its terminal hair.
But if i talk about axillary hair (Underarm) its growth is as like pubic hair, but its not dense (Estimation-->2-3 hairs/centimeter square) so if seen from farther distance its not going to be visible. And i am uploading photograph of facial hair pattern. Also no hair on chest.

In addition to it i would like to tell you that my Father had a very good facial hair, infact my younger brother has good terminus hair of mustache at the age of 16. Its only for me my facial hair is very less in our whole family.

Other details--
My voice is normal male voice.
And have normal genital development and every things are fine.
Please check photographs....

I have another doubt related to very high DHT level, is there any effect of it on my this problem or any other consequences of it ??
Thanks in advance.
doctor
Answered by Dr. Rahul Kumar 5 hours later
Brief Answer:
Details below

Detailed Answer:
Hello,
Thanks for the follow up and photographs.
If all other parameters are normal.
Testosterone insensitivity may not be the cause.

I think you should get a biopsy done to locate the exact cause.
Also you can start applying tugain.

Dont worry about DHT.
Actually DHT is the active form of testosterone.
High DHT is not a matter of concern.

Thank you
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rahul Kumar 47 hours later
Thanks a lot for the advice sir and so i am grateful to you.....but at last i needed your favor regarding a web link of delhi based doctor claiming for the cure of this problem....please sir check out this link and advice me how better it would be, if i concern Dr XXXXXXX on this----> WWW.WWWW.WW


As i am little afraid whether to concern Dr XXXXXXX or not due to lack of knowledge about their work/job and their famousness.

Thank you.


doctor
Answered by Dr. Rahul Kumar 22 hours later
Brief Answer:
Details below

Detailed Answer:
Hello,
Thanks for the follow up and sorry for replying late.
I checked the link sent by you.
I dont think He can do anything.
I advice you that once you can visit this doctor and ask him the modality of treatment and get back to me.
I can help you by explaining the facts.
Thank you
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,  

Recent questions on  Neuroendocrinology

doctor1 MD

Hi .. i am 33 years old suffering from Erectile Dysfunction from last 2 years and low testosterone level . I am under the hormonal treatment and took 3 injections of testosterone undecanote . I had checked my testosterone on 16 Nov it was 370 in the morning .. i had spoken with my doctor he said it will take 2-3 weeks more and you will get the Erectile Potency back but it still more than 3 weeks ... but no erection.

Kindly Please Advice what next to do ?

doctor1 MD

dear sir,i am 35 year old. having the ED problem since form 2 year, as i consulated with doctor, they have tested me the sugar BP & TESTOSTERONE (FREE) found evernting normal. and suggested me the Nano leo cap twice a day for three month. Kindly requesting to give us the suggescation regarding this .

doctor1 MD

im 24 years old, my left testical is removed. my testosterone level is low and high prolactine. i can't maintain long erection during sex and my doctor start giving me testoviron depot 250 mg injection and i dont feel any difference, what should i do ?

doctor1 MD

HI Doctor! I was on testosterone injections for a year and My level fell to 79! My question if I stop injections can my level increase to normal range and what is a normal range? And is it dangerous for me to stop? My age is 52! Also is there any cheaper routes I ve moved from my old address and the doctors here want me to come in and pay for a shot instead of doing it myself!?

doctor1 MD

Hi. When I was younger I had steroid treatment to increase my height, as steroid is known to increase growth hormones in adolescent boys. Now I have anxiety this treatment had effect on my bone, and the effects are permanent. Do bones renew and...

doctor1 MD

I take.10 synthroid and .15 hydrocortisone daily. I recently had blood test and cortisone without meds was .6 and my Free T4 was low at .98. I have suffered for over 1.5 months with dry mouth syndrome . I saw an ENT who told me to suck on lemon...

doctor1 MD

I, my name is XXXXXXX 45 years old, recently i was diagnosed by my doctor to have mood disorder with depression due to stress and fatigue from work... That result in a 3 1/2 months stop from work. Then he prescrided me this medication you must...